Hail, Fergus
- When
- September 7, 6:35 PM MST
- Where
- Fergus County, Winifred
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.550, -109.370
A severe thunderstorm dropped .88 inch diameter hail at Winifred.
A severe thunderstorm developed over Fergus County during the early evening hours on the 7th. Hail the size of nickels was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm developed over Fergus County during the early evening hours on the 7th. Hail the size of nickels was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Sep 7, 4:25 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 525 PM MDT FRI SEP 7 2007 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH SUNDAY...AN UNSETTLED PATTERN WILL AFFECT PRIMARILY THE NORTHERN HALF OF THE FORECAST AREA DURING THE NEXT SEVERAL DAYS. TWO WEAK STORM SYSTEMS WILL CROSS THE NORTH CENTRAL PLAINS...THE FIRST OF WHICH IS CURRENTLY OVER THE AREA AND WILL EXIT TO THE EAST BY MIDDAY SATURDAY. RAIN ACCUMULATIONS ARE ANTICIPATED TO REMAIN BELOW ONE QUARTER INCH DURING THIS TIME. THERE WILL BE A BRIEF RESPITE AROUND MIDDAY SATURDAY...WHILE CLOUD BASES ONCE AGAIN LOWER IN THE AFTERNOON WITH THE ARRIVAL OF THE NEXT STORM SYSTEM. THE NORTHERLY ORIGINS OF BOTH SYSTEMS WILL KEEP THE FLOW OF COOLER AIR AND WIDESPREAD CLOUD COVER IN THE FORECAST AREA DURING THIS PERIOD AS WELL. ALSO...TEMPERATURES AT THE HIGHEST PEAKS ALONG THE ROCKY MOUNTAIN FRONT WILL BE SUFFICIENTLY COLD TO SUPPORT SNOW DURING TONIGHT AND SATURDAY NIGHT. ZUMPFE SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THE REGION IS SANDWICHED BETWEEN UPPER LEVEL FEATURES THROUGH THE MID TERM...A BROAD TROUGH OVER CENTRAL CANADA AND THE NORTH CENTRAL STATES AND A BROAD RIDGE OVER THE PACIFIC. A SHORTWAVE OFF THE TROUGH WILL BE EXITING SOUTH OF THE REGION SUNDAY NIGHT AND THE RIDGE WILL BEGIN TO GAIN A LITTLE GROUND BY MONDAY. TEMPERATURES WILL REMAIN BELOW NORMAL MONDAY BUT WILL WARM FOR TUESDAY AND WEDNESDAY. THE STRONG NORTHWEST FLOW ALOFT AND THE CLOSE PROXIMITY OF THE TROUGH WILL KEEP TEMPS FROM GETTING MUCH MORE THAN A COUPLE DEGREES ABOVE NORMAL AT BEST. PRECIPITATION WILL BE SPARSE THROUGH THE PERIOD WITH JUST A SLIGHT CHANCE WITH THE WAVE ON SUNDAY NIGHT...THEN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS WEAK DISTURBANCES RIDE DOWN THE BACK SIDE OF THE TROUGH. THOMSON THURSDAY AND FRIDAY...MODELS INDICATED A BUILDING UPPER LEVEL RIDGE OF HIGH PRESSURE FOR A MOSTLY DRY AND WARM WEATHER PATTERN. THUS...WILL GO FOR ABOVE SEASONAL AVERAGE TEMPERATURES WITH LITTLE OR NO PRECIPITATION. HOWEVER...THERE WILL BE ISOLATED SHOWERS MAINLY OVER THE SOUTHWEST AND ALONG THE ROCKY MOUNTAIN FRONT ON THURSDAY. WILLIAMSON DC && .AVIATION... UPDATED 2325Z. A DISTURBANCE ALOFT CONTINUES TO MOVE ACROSS THE AREA. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 04Z OVER NORTHERN MONTANA. SKIES WILL BE PARTLY CLOUDY OVER SOUTHERN MONTANA WITH ISOLATED SHOWERS A POSSIBILITY. CONDITIONS WILL SLOWLY IMPROVE AFTER 10Z AS THE UPPER DISTURBANCE MOVES AWAY FROM THE AREA. MVFR CONDITIONS DUE TO LOW CEILINGS AND RAIN ACROSS THE NORTH WITH VFR CONDITIONS OVER SOUTHERN MONTANA. && .PRELIMINARY POINT TEMPS/POPS... GTF 42 65 40 63 / 50 20 20 40 CTB 36 61 38 62 / 70 20 30 30 HLN 44 66 44 65 / 20 10 20 30 BZN 44 68 41 62 / 10 10 20 30 WEY 35 62 35 57 / 20 10 20 30 DLN 40 65 40 59 / 0 10 10 10 HVR 43 67 42 67 / 70 20 20 20 LWT 43 59 41 58 / 50 30 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZUMPFE LONG TERM...THOMSON/WILLIAMSON DC AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 421 AM MDT FRI SEP 7 2007 MTZ008>015-044>055-081100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 421 AM MDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 152 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm dropped .88 inch diameter hail at Winifred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52105.